Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 55, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 13, 2017, 3:58 PM EDT. It took effect at Jun 14, 2017, 5:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2017, 3:58 PM EDT (19:58 UTC)
- In effect from
- Jun 14, 2017, 5:00 AM EDT
- Expired
- Jun 15, 2017, 3:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
281 WHUS73 KAPX 131958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT TUE JUN 13 2017 LHZ345>348-LMZ341-342-LSZ321-322-140400- /O.NEW.KAPX.SC.Y.0055.170614T0900Z-170615T0700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 358 PM EDT TUE JUN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
726 WHUS73 KAPX 140240 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT TUE JUN 13 2017 LHZ345>348-LMZ341-342-LSZ321-322-141045- /O.CON.KAPX.SC.Y.0055.170614T0900Z-170615T0700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1040 PM EDT TUE JUN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
605 WHUS73 KAPX 140709 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 309 AM EDT WED JUN 14 2017 LHZ345>348-LMZ341-342-LSZ321-322-141515- /O.CON.KAPX.SC.Y.0055.170614T0900Z-170615T0700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 309 AM EDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
901 WHUS73 KAPX 141406 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 AM EDT WED JUN 14 2017 LHZ345>348-LMZ341-342-LSZ321-322-142215- /O.CON.KAPX.SC.Y.0055.000000T0000Z-170615T0700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1006 AM EDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
253 WHUS73 KAPX 150317 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1117 PM EDT WED JUN 14 2017 LHZ345-LMZ341-342-150430- /O.CAN.KAPX.SC.Y.0055.000000T0000Z-170615T0700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1117 PM EDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346>348-LSZ321-322-150700- /O.CON.KAPX.SC.Y.0055.000000T0000Z-170615T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1117 PM EDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 3:02 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 13, 3:02 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
302 PM EDT Tue Jun 13 2017
.NEAR TERM...(Tonight through Wednesday)
Issued at 301 PM EDT Tue Jun 13 2017
...Shower and thunderstorm chances increase Wednesday...
High impact weather potential: Marginal risk for severe
thunderstorms Wednesday, but more so Wednesday evening-night.
Pattern synopsis: Cutoff upper level low pressure across central
Montana continues to trek into southern Canada through tonight.
Downstream ridging will be the result across the midsection of the
country with the mid level ridge axis expected to cross northern
Michigan by the midday hours Wednesday with falling heights
thereafter.
Surface high pressure centered near Hudson Bay and associated
easterly low level winds are expected to continue to provide mainly
dry weather across northern Michigan through Wednesday morning.
However, the quasi-stationary surface boundary that's plagued the
Great Lakes region early this week now lies across southern Michigan
this afternoon and is expected to become reoriented in northwest to
southeast fashion throughout the day Wednesday. This along with
increased mid level support and an approaching cold front will yield
increasing shower and thunderstorm chances during the day Wednesday,
but more so Wednesday evening - night.
Primary forecast concerns/challenges: Primary focus lies around
increasing shower and thunderstorm chances Wednesday, along with any
potential for severe storms.
Mainly dry weather is expected across northern Michigan for the
remainder of the afternoon through tonight. As was mentioned in the
update this morning, convection extending from southwest MI to
central WI is expected to largely stay south and diminish with
eastward progress...still supported by latest afternoon hi-res
guidance. Do have a small concern that far southwestern areas
(mainly Manistee County) could get scraped by a bit of this activity
late this afternoon, but not enough confidence to stray from the
going dry forecast.
More numerous rain chances arrive from west to east perhaps as early
as Wednesday morning across far southwestern locales, but more
likely during the afternoon hours (and even more so beyond that) as
low level winds veer south-southwesterly throughout the day ushering
in another plume of deeper moisture evident by PWs progged to rise
above 1.50 inches west of I-75. However, with limited forcing
through the daytime hours, the majority of any shower and storm
activity is expected to remain fairly scattered/limited in coverage
with chance PoPs painted for areas west of I-75. Increasing
instability across the same region of the forecast area certainly
could yield a few rumbles of thunder, but limited deep layer shear
and a lack of forcing locally through late afternoon should prevent
any stronger storms from firing...though this will need to be
monitored as strong-severe storms are expected to develop across the
middle of SPC's Day 2 Slight Risk area over WI/N. IL during the
afternoon before potentially spreading eastward Wednesday evening-
night. High temps ranging from the low 70s across eastern Upper/far
northeast Lower...to the low-mid 80s across the far southwest.
&&
.SHORT TERM...(Wednesday night through Friday)
Issued at 301 PM EDT Tue Jun 13 2017
...Unsettled weather Wed night into Thursday...
High impact weather potential...severe thunderstorms a possibility
into Wednesday evening. Sporadic t-storm chances after that.
High pressure initially over Hudson Bay will depart eastward, pushed
along in part by low pressure moving east across southern Manitoba
and northern Ontario. A relatively narrow band of deeper moisture
will return northward behind the departing high, and ahead of a cold
front and mid-level dry slot that advance into the region Thursday.
Precip trends are the main concern.
Wed Night-Thu...deeper moisture plume will work across northern MI
Wed night, and will gradually depart to the east on Thu. A
relatively broad area has a threat for svr storms; exactly where
depends on disposition of tonight/s convection upstream and impact
on destabilization for Wed. New SPC 2 outlook paints a larger slight
risk area that grazes the MBL area, otherwise keeping the forecast
area in a marginal risk. Will likely be in wait-and-see mode on
Wednesday. Likely pops in order across northern MI at some point Wed
night, highest in the evening nw lower and overnight ne lower/
eastern upper MI. Pops will decrease from w to e on Thursday, but
only slowly; cloud cover also decreases in the afternoon as
cooler/drier air works in from the w.
Min temps mid 50s to mid 60s. Max temps 70s to lower 80s.
Thu night-Fri...surface low will continue to meander across far
northern Ontario and James Bay, ahead of a closed 500mb low. A
shortwave of Pacific origin is progged to move quickly east in the
mid-MS Valley and southern Lakes region. Post-frontal airmass may
still retain enough moisture for this wave to kick off some
convection, especially given the somewhat coolish temps aloft. After
a relatively dry Thu night, small chances for showers and perhaps a
t-storms will reemerge on Friday, especially in the afternoon, away
from Lake MI.
Min temps mid 50s to around 60f. Max temps mid 70s to mid 80s.
&&
.LONG TERM...(Friday night through Tuesday)
Issued at 301 PM EDT Tue Jun 13 2017
Periods of showers and temperatures cooling towards normal will
highlight the extended period. A cutoff low over Hudson Bay is slow
to lift out of the area, resulting in some very slight troughing in
an otherwise zonal northern flow. Periodic shortwaves intensifying
this troughing will combine with ample moisture to produce showers
at times through the weekend, possibly some thunderstorms. A more
robust wave, with origins further north, looks to move into the
Great Lakes early in the week next week, bringing a bit cooler and
drier airmass heading into mid-week. This will bring the more near
normal temperatures, and a couple days of more settled weather.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 104 PM EDT Tue Jun 13 2017
VFR conditions under a few developing high based cu and scattered
(to at times broken at MBL/TVC) mid-level clouds along with
mainly light easterly surface winds are expected at all TAF sites
through the period. Continuing to monitor the possibility for a
period of low level wind shear late tonight, mainly for MBL and
TVC.
&&
.MARINE...
Issued at 301 PM EDT Tue Jun 13 2017
Light easterly winds continue through the remainder of the afternoon
before strengthening to small craft advisory criteria across some
nearshore zones late tonight through Wednesday while veering
southeasterly. Limited shower and thunderstorm chances through
tonight before gradually increasing west to east Wednesday, and even
more so Wednesday night.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 5 AM Wednesday to 3 AM EDT Thursday
for LHZ345>348.
LM...SMALL CRAFT ADVISORY from 5 AM Wednesday to 3 AM EDT Thursday
for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 5 AM Wednesday to 3 AM EDT Thursday
for LSZ321-322.
&&
NEAR TERM...MJG
SHORT TERM...JZ
LONG TERM...ALM
AVIATION...MJG
MARINE...MJGHazardous weather outlook, Jun 13, 3:04 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 304 PM EDT Tue Jun 13 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-141915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 304 PM EDT Tue Jun 13 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible at various times across portions of northern Michigan through Saturday. There is a marginal risk for severe storms across all of northern Michigan Wednesday afternoon through Wednesday evening. Strong winds and large hail are the main threats. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jun 13, 10:16 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LUPTON 44.43N 84.02W
06/13/2017 M2.40 INCH OGEMAW MI SPOTTER
&&
ASULLIVALocal storm report, Jun 13, 11:08 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 7 SW GRAYLING 44.59N 84.81W
06/13/2017 CRAWFORD MI EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN BEAVER CREEK
TOWNSHIP.
1240 AM TSTM WND DMG 10 SE GRAYLING 44.55N 84.57W
06/13/2017 CRAWFORD MI EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN SOUTH BRANCH
TOWNSHIP.
&&
JKEYSORThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:29 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 12, 10:34 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 56 min |
| Jun 12, 10:53 PM EDT | Special Marine Warning | APX | 97 min | |
| Jun 12, 11:20 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Leelanau | 35 min |
| Jun 12, 11:30 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Grand Traverse, Kalkaska, Missaukee, Wexford | 60 min |
| Jun 13, 12:36 AM EDT | Severe Thunderstorm Warning | APX | Alcona, Crawford, Iosco, Ogemaw, Oscoda, Roscommon | 54 min |
| Jun 13, 1:27 AM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.